MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C1240
Medical Device Problem Codes Detachment Of Device Component (1104); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the proximal segment of the splenic artery using a ruby coil.During the procedure, the physician placed a non-penumbra diagnostic catheter, then advanced a ruby coil through a lantern delivery microcatheter (lantern).While attempting to get the ruby coil to seat in the target vessel, the physician noticed that the coil wasn't coming back with the pusher assembly.At this point, approximately 10 cm of the ruby coil was outside of the distal tip of the lantern.Therefore, the physician removed the coil's pusher assembly, attached a syringe to the back of the lantern and pulled negative pressure back in an attempt to try to keep the ruby coil in the lantern when removing it.The lantern was then removed with the ruby coil now residing inside of the diagnostic catheter.There was approximately 12 cm of coil outside of the tip the diagnostic catheter and it was determined that the safest option was to push the detached coil out of the diagnostic catheter where it migrated into the distal splenic artery.The ruby coil was left in the vessel after thoughtful consideration to snare it.The procedure was completed using other coils.It should be noted that there was no noted damage or issue with the lantern.Additionally, there was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device was implanted into the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7290377
Report Number3005168196-2018-00394
Device Sequence Number1483637
Product Code HCG
UDI-Device Identifier00814548013015
UDI-Public00814548013015
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/05/2025
Device Catalogue NumberRBY2C1240
Device Lot NumberF80391
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer01/24/2018
Initial Report FDA Received Date02/22/2018
Supplement Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1